MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50621
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k): k163018 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Zilbs-635-10-6 was used with a guidewire and cannula to approach the bile duct from the papilla via endoscopy.After checking the stenosis, zilbs-635-10-6 was advanced along the guidewire, but the tip of the delivery system got caught when it entered the bile duct and could not pass through the stenosis.An attempt was made to insert the same product (same rpn, unknown lot) prepared as a backup again, and it passed through the stenosis, so the stent was deployed and placed.No health hazard.User's comment: i could not determine if there was a clinical or technical problem or a problem with the sheath tip.30sep2024 additional information as inquiry response obtained from the sales rep.Can you please provide the following information requested below? please circle or state your answers: 1.Are images of the device or procedure available? no 2.At what stage of the procedure did the complaint occur? insertion 3.Was a sphincterotomy performed prior to use of the stent device? yes 4.Was balloon dilation performed prior to use of the stent device? no 5.What was the length and diameter of the stricture? unknown 6.What brand of endoscope was used with the device? olympus/tjf-q290v 7.Was the product inspected for kinks or damage before use? yes 8.What was the position of the elevator during deployment? (the answer of sales rep was: ) it was lowered.9.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? no 10.Was the device flushed through both flushing ports before the procedure, as per ifu? yes 11.Details of the wire guide used (name, diameter, hydrophyllic)? olympus/visi glide 2 / 0.025inch 12.What was the target location for the stent? bile duct 13.Was the red safety lock removed before inserting the delivery system? no (since the stent wouldn't be expand) 14.Was the red safety lock removed before stent deployment? no (since the stent wouldn¿t be expand) 15.Was the patient's anatomy tortuous? unknown 16.Did the patient exhibit altered anatomy? there was stenosis, but the degree could not be determined.17.If yes, please specify the type of altered anatomy: 18.Did the patient have any pre-existing conditions? unknown 19.If yes, please state the specific condition(s): 20.Was resistance encountered when advancing the wire guide to the target location? no, cannulation was also performed using a cannula.21.If yes, how did the physician deal with this resistance? 22.Was resistance encountered when advancing the delivery system to the target location? resistance was felt and the stricture could not be passed.23.If yes, how did the physician deal with this resistance? it wouldn¿t be passed.24.Was there resistance felt passing the delivery system through the stricture? resistance was felt and the stricture could not be passed.25.Was any damage noted on the wire guide before, during or after the procedure? it seems that there is none.26.Did the tip of the delivery system cross the target location? it couldn¿t be passed.27.Was the handle pulled toward the hub during deployment? n/a, yes, no 28.Was the delivery system pushed during deployment? n/a, yes, no 29.Was the stent being placed through the side wall of a previously placed stent? n/a, yes, no 30.Was the stent deployed smoothly / without resistance? n/a, yes, no 31.Was the stent fully deployed before removing the delivery system from the patient? n/a, yes, no 32.Did any part of the product snag/get caught on the stent when removing the delivery system? n/a, yes, no 33.Was post-dilation performed after the placement of the stent? n/a, yes, no 34.Did the patient require any additional procedures as a result of this event? n/a, yes, no 35.If yes, what intervention was required? 36.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? [n/a, same procedure, another day] 37.Were any other defects (other than the complaint issue) observed on the delivery system prior to return? no 38.If yes, please specify what other defect(s) were observed:.
 
Additional Manufacturer Narrative
Pma/510(k): k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental correction report is being submitted following additional engineering input received 21-oct-2024.Correction report scheduled for imdrf code update.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 15 may 2025.
 
Additional Manufacturer Narrative
Device evaluation 1 unit of lot c1920693 of zilbs-635-10-6 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 16 october 2024.Observations from the lab evaluation were as follows; kink observed directly below handle.Several curvatures/bends observed along the outer sheath crinkling observed along outer sheath from approx.41cm to approx.55cm from the handle slight fraying and bend observed of the outer sheath approx.9cm to 10cm from the white distal tip device flushes with no issue 0.035 inch wire guide encountered resistance while advancing through the outer sheath and was unable to pass kink noted directly below the handle stent able to deploy with slight force required.No damage observed on stent after deployment.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label the japanese packaging insert c-es1207m06 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.This states: ¿usage method equipment required ¿ 0.89 mm (0.035 inch) wire guide there is evidence to suggest that the customer did not follow the japanese packaging insert in relation to the wire guide as it was confirmed in the answer to q.11 of the standard questions that a 0.025 inch guidewire was used during the procedure.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could be attributed to the use of a smaller than required wire guide size with the device.From the information provided it is known that a 0.025¿ wire guide was used with the device when the japanese packaging insert provided with the device, states that the required wire guide size to be used is 0.035¿.As per engineering input the use of a smaller wire guide could cause the tip leading edge to snag while attempting to cross the stricture and potentially leading to the issue passing the stenosis.The crinkling and kink observed during the lab evaluation could have resulted from any extra force that the user may have applied during the insertion attempt to overcome the resistance.Summary complaint is confirmed based on visual and/or functional inspection.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Another device from the same rpn was used to complete the procedure.Complaints of this nature will continue to be monitored for similar event.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
061334440
MDR Report Key20343566
Report Number3001845648-2024-00585
Device Sequence Number8023892
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)250307(10)C1920693
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2025
Device Model NumberG50621
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC1920693
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/06/2024
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer09/06/2024
09/06/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/18/2024
06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown